DOI 10.1177/106002809502900415
Hyperkalemia and high-dose trimethoprim/sulfamethoxazole.
Аннотация
Evidence from the literature strongly supports that high doses of TMP, as used in the treatment of PCP in AIDS patients, have the propensity to cause hyperkalemia by inhibiting sodium channels in the distal nephron, thereby impairing potassium secretion. The mechanism of TMP-induced hyperkalemia is believed to be similar to that of triamterene and amiloride because of the structural similarity of these agents. It is also possible that declining renal function, which is a natural progression of HIV disease, may contribute to the hyperkalemia seen in this patient population. In addition, patients with AIDS also may exhibit a defect in adrenal function, potentiating the hyperkalemic effect of TMP therapy. Therefore, it is crucial for clinicians to monitor closely the serum potassium concentration in this patient population, especially during therapy with high doses of TMP.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.